Hail, Yuma
- When
- June 24, 11:00 PM MST
- Where
- Yuma County, 0.69 mi N of Clarkville
- Measured
- 1 in hail
- Reported by
- COOP Observer
- Coordinates
- 40.390, -102.620
A thunderstorm produced marginally severe hail in NW Yuma county around midnight.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS GLD wrote it up.
A thunderstorm produced marginally severe hail in NW Yuma county around midnight.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before the first event at Jun 24, 9:53 PM MST, 1 hour 7 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 1053 PM MDT FRI JUN 24 2011 .DISCUSSION... 244 PM MDT FRI JUN 24 2011 FORECAST CONCERNS INCLUDE THE POSSIBILITY OF THUNDERSTORMS FROM TONIGHT THROUGH THE REMAINDER OF THE WEEKEND...HOT AND DRY CONDITIONS ON SUNDAY...AND POSSIBLE HIGH TEMPERATURES AROUND THE CENTURY MARK ON SUNDAY AND AGAIN FROM WEDNESDAY THROUGH FRIDAY NEXT WEEK. THE NAM APPEARS TO BE DOING BETTER ON PRECIPITATION COVERAGE AREAS WITH THUNDERSTORMS THE PAST SEVERAL DAYS...SO HAVE BASED THE SHORT TERM FORECAST MAINLY ON THAT. ZONAL WESTERLY FLOW OVER THE ROCKIES AND HIGH PLAINS WILL BRING SEVERAL SHORT WAVE TROUGHS ACROSS THE FORECAST AREA DURING THE NEXT FEW DAYS. WITH THE WAVES MOVING EAST OF THE ROCKIES MAINLY OVER THE NORTHERN HIGH PLAINS...THE CENTRAL HIGH PLAINS WILL BE ON THE FRINGES OF THE AREAS WHERE THE THUNDERSTORMS ARE POSSIBLE THE NEXT FEW DAYS. FAVORED AREAS OF THUNDERSTORM DEVELOPMENT ARE SOMEWHAT DEPENDENT UPON WHERE THE CENTER OF THE SURFACE LOW WILL DEEPEN...WHERE IT REFORMS AS EACH UPPER TROUGH MOVES EAST OF THE ROCKIES...AND HOW FAR NORTH THE WARM FRONT IS PUSHED AS THE LOW CENTER LIFTS NORTHWARD INTO THE FORECAST AREA. GIVEN THOSE UNCERTAINTIES...IT APPEARS THAT THUNDERSTORMS WILL REMAIN GENERALLY NORTH OF INTERSTATE 70 OVERNIGHT TONIGHT AND SUNDAY NIGHT. HAVE DECIDED TO GO DRY ON SATURDAY AND SATURDAY NIGHT AS THE SURFACE FEATURES GET PUSHED FAR ENOUGH NORTH TO KEEP STORMS OUT OF OUR AREA. SUNDAY IS INTERESTING BECAUSE IT APPEARS A LARGER LEE TROUGH DEVELOPS OVER FAR EASTERN COLORADO WITH WESTERLY DOWNSLOPE FLOW CONTRIBUTING TO THE OVERALL WARM AND DRY CONDITIONS EXPECTED ACROSS MAINLY THE WEST AND SOUTH PORTIONS OF THE FORECAST AREA. FIRE WEATHER WILL BE A CONCERN OVER THOSE AREA AS THEY HAVE REMAINED MUCH DRYER THAN THE REST OF THE FORECAST AREA SO FAR THIS SPRING. HOWEVER...AT THIS POINT WINDS ON SUNDAY DO NOT LOOK LIKE THEY WILL BE STRONG ENOUGH TO JUSTIFY A FIRE WEATHER WATCH. THE MAIN UPPER TROUGH AXIS MOVES ACROSS THE NORTHERN PLAINS ON MONDAY AND A MEAN UPPER RIDGE AMPLIFIES OVER THE ROCKIES AND TRANSLATES OVER THE PLAINS STATES LATER IN THE WEEK. WITH SURFACE HIGH PRESSURE EARLY IN THE WEEK FOLLOWED BY A WEAK LEE TROUGH IN THE VICINITY OF THE CENTRAL HIGH PLAINS LATE IN THE WEEK...THE COMBINATION OF THE UPPER RIDGE AND NEAR SURFACE SOUTHERLY OR SOUTHWESTERLY DOWNSLOPE WINDS WILL PRODUCE HOT TEMPERATURES WITH HIGH TEMPERATURES EACH DAY LATE IN THE WEEK AROUND THE CENTURY MARK. LOCKHART && .AVIATION... 1053 PM MDT FRI JUN 24 2011 FOR THE 06Z TAFS...CURRENT KGLD RADAR DETECTING STORMS MOVING EAST TOWARD KMCK BUT WEAKEN BEFORE REACHING KMCK. DO NOT EXPECT ANY STORMS AT KGLD TONIGHT. LATER TONIGHT UPSLOPE SURFACE WIND WILL FAVOR STRATUS DEVELOPMENT AT BOTH SITES. STRATUS AND LIGHT FOG WILL BURN OFF BY 15Z. CIGS WILL LIFT TO VFR AND REMAIN THROUGH THE REST OF THIS TAF. DO NOT EXPECT THUNDERSTORMS SATURDAY AFTERNOON OR EVENING DUE TO VERY WARM TEMPERATURES ALOFT. FS && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. NE...NONE. CO...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 1032 AM MDT FRI JUN 24 2011 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-251645- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 1032 AM MDT FRI JUN 24 2011 /1132 AM CDT FRI JUN 24 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORM CHANCES WILL INCREASE LATE THIS AFTERNOON AND EVENING...MAINLY NORTH OF INTERSTATE 70. A FEW SEVERE THUNDERSTORMS ARE POSSIBLE WITH LARGE HAIL AND DAMAGING WIND GUSTS BEING THE PRIMARY THREATS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE CHANCE FOR THUNDERSTORMS WILL CONTINUE ACROSS THE AREA THROUGH MUCH OF NEXT WEEK. THERE IS A SMALL THREAT FOR SEVERE THUNDERSTORMS...MAINLY ON SATURDAY...BUT WIDESPREAD SEVERE WEATHER IS NOT EXPECTED. TEMPERATURES IN THE LOW 100S ARE POSSIBLE SOUTH OF THE INTERSTATE ON SUNDAY. THESE VERY WARM TEMPERATURES COMBINED WITH A VERY DRY AIR MASS MAY CREATE NEAR CRITICAL FIRE WEATHER CONDITIONS. TEMPERATURES AROUND 100 DEGREES ARE EXPECTED ACROSS MUCH OF THE AREA ON WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.
The national radar mosaic for the moment the first event began.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2011Every state in 2011This day in weather historyWarnings in Colorado, June 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 315818.